Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 142, NWS San Angelo, TX

May 29, 20214 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at May 29, 2021, 2:18 AM CDT for 4 counties in Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2021, 2:18 AM CDT (07:18 UTC)
Expired
May 29, 2021, 3:00 AM CDT
In force
42 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Crockett County, TX, Kimble County, TX, Schleicher County, TX, Sutton County, TX

The radar

The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 07:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 7.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3576 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
3.0
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted.

677 
WUUS54 KSJT 290718
SVRSJT
TXC105-267-413-435-290800-
/O.NEW.KSJT.SV.W.0142.210529T0718Z-210529T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
218 AM CDT Sat May 29 2021

The National Weather Service in San Angelo has issued a

* Severe Thunderstorm Warning for...
  Western Schleicher County in west central Texas...
  Southwestern Kimble County in west central Texas...
  Southeastern Crockett County in west central Texas...
  Sutton County in west central Texas...

* Until 300 AM CDT.

* At 218 AM CDT, severe thunderstorms were located along a line
  extending from 6 miles east of Ozona to near Pandale, moving
  southeast at 80 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* These severe thunderstorms will remain over mainly rural areas of
  western Schleicher, southwestern Kimble, southeastern Crockett and
  Sutton Counties, including the following locations... The
  Intersection Of Ranch Road 1828 And Ranch Road 915, The
  Intersection Of Us-190 And Ranch Road 1828, The Intersection Of
  Ranch Road 2083 And Highway 405, Us-277 Near The Sutton-Schleicher
  County Line, The Intersection Of Highway 163 And Ranch Road 1973,
  The Intersection Of Ranch Road 2596 And Ranch Road 864, I-10 Near
  The Crockett-Sutton County Line, The Intersection Of Us-277 And
  Ranch Road 189, The Intersection Of I-10 And Ranch Road 1989 and
  Us-190 Near The Crockett-Sutton County Line.

This includes Interstate 10 between Mile Markers 355 and 432.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3030 10175 3034 10171 3034 10166 3040 10170
      3108 10093 3108 10083 3089 10049 3029 9999
TIME...MOT...LOC 0718Z 313DEG 69KT 3070 10110 3027 10157 

HAIL...1.00IN
WIND...60MPH
 
$$

Daniels
1 follow-up statement
597 
WWUS54 KSJT 290739
SVSSJT

Severe Weather Statement
National Weather Service San Angelo TX
239 AM CDT Sat May 29 2021

TXC105-267-413-435-290800-
/O.CON.KSJT.SV.W.0142.000000T0000Z-210529T0800Z/
Schleicher TX-Kimble TX-Crockett TX-Sutton TX-
239 AM CDT Sat May 29 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR WESTERN SCHLEICHER...SOUTHWESTERN KIMBLE...SOUTHEASTERN CROCKETT
AND SUTTON COUNTIES...

At 239 AM CDT, severe thunderstorms were located along a line
extending from near Eldorado to 9 miles north of Juno, moving east at
45 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Sonora, Eldorado, Ozona, The Intersection Of Ranch Road 1828 And
Ranch Road 915, The Intersection Of Us-190 And Ranch Road 1828, Us-
277 Near The Sutton-
Schleicher County Line, The Intersection Of Highway 163 And Ranch
Road 1973, The Intersection Of Ranch Road 2596 And Ranch Road 864, I-
10 Near The Crockett-Sutton County Line, The Intersection Of Us-
277 And Ranch Road 189, The Intersection Of I-
10 And Ranch Road 1989 and Us-190 Near The Crockett-
Sutton County Line.

This includes Interstate 10 between Mile Markers 364 and 432.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3030 10137 3047 10143 3105 10092 3107 10081
      3089 10049 3029 9999
TIME...MOT...LOC 0739Z 273DEG 37KT 3083 10064 3029 10115 

HAIL...0.88IN
WIND...60MPH
 
$$

Daniels

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:53 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, May 28, 11:53 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1153 PM CDT Fri May 28 2021

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 228 PM CDT Fri May 28 2021

...Severe thunderstorms expected late this afternoon and evening...

Early this afternoon, a weak cold front was situated from Sterling
county, southeast through central Coke county, and then east across
northern Brown county. The front is sagging slowly south but will
likely stall over the Concho Valley and Heartland counties this
afternoon. As of 2 PM, several outflow boundaries are also present
south of Interstate 20, with the most prominent boundary working
south across northern Tom Green, Concho, McCullough and San Saba
counties. Scattered thunderstorms are expected to develop along
the front and outflow boundaries from late afternoon through the
early evening hours. The airmass along and south of the front is
very unstable, with MLCAPE's around 3500 J/Kg and mid level lapse
rates 8-8.5 C/km. Given negligible convective inhibition, should
see storms develop after 4 PM as convective temperature is
breached and a disturbance aloft approaches from the west. Deep
layer shear will be more than adequate for supercells, with the
potential for very large hail in excess of 2.0 inches in diameter.
The hail threat should gradually wane later this evening, with
damaging winds becoming more of a concern as storms become outflow
dominant, and track southeastward towards the Texas Hill country
overnight.

While the greatest threat is large hail and damaging winds, cannot
rule out a couple of tornadoes, give the numerous boundaries present,
along with relatively low LCL heights and very strong instability.
Heavy rainfall will also be possible with any of the storms that
develop, with the potential for localized flooding.

Saturday will be cooler, with some lingering showers over eastern
sections during the morning hours. Lows tonight will be in the 60s,
with highs Saturday ranging from the upper 70s north, to the lower
80s south.

&&

.LONG TERM...
(Saturday night through next Friday)
Issued at 145 PM CDT Fri May 28 2021

By Saturday night, a weak 500mb ridge will try to build into
west Texas, which should allow for a brief reprieve from the rain.
However, a new trough will dig in over the Desert Southwest on
Sunday, causing the upper levels to transition back to a westerly
to southwesterly flow pattern. This, along with moist
southeasterly surface flow will reintroduce high chances for rain
and thunderstorms late Sunday through Monday. In addition to the
usual damaging wind and hail threat, several inches of rain could be
possible with this activity. Without sufficient drainage between
multiple rounds of convection, this could lead to flooding
concerns. For the middle of next week, a trough starts to dig
southward out of Canada, pitting the trough axis over the central
Plains. This should further enhance the dynamics, allowing for
even more rounds of rain and thunderstorms for Tuesday through
Thursday. Otherwise, high temperatures this weekend through the
middle of next week look to be a few degrees cooler than normal,
while nights will be very mild and humid.

&&

.AVIATION...
(06Z TAFS)
Issued at 1146 PM CDT Fri May 28 2021

Patchy stratus has developed across the area early this morning.
Expect MVFR ceilings to continue or develop at all sites early
this morning, with VFR conditions returning by early afternoon. A
line of thunderstorms will track across the area this morning,
mainly affecting the southern 3 sites. Gusty winds and brief
reduced visibilities will be possible within any thunderstorms.
Most of the thunderstorm activity will be south of the area by
13Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 82  63  77  66 /  60  30  20  10
San Angelo 	 87  64  82  67 /  60  60  20   5
Junction 	 88  64  82  67 /  50  60  20   5
Brownwood 	 83  63  78  66 /  70  40  30   5
Sweetwater 	 81  62  77  66 /  50  30  20  10
Ozona      	 88  64  85  68 /  40  60  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....04
AVIATION...Daniels
Hazardous weather outlook, May 28, 1:58 PM CDT, 12 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
158 PM CDT Fri May 28 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-291900-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
158 PM CDT Fri May 28 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight
Severe thunderstorms are possible this afternoon and tonight
across all of West Central Texas. The main hazards will be
golf ball to tennis ball size hail, isolated tornadoes. damaging
winds and deadly lightning. In addition, heavy rain will be
possible, and this may lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Strong to severe thunderstorms are possible late Sunday afternoon
and Sunday night across West Central Texas. The main hazards will
be damaging winds, large hail, and dangerous lightning.

An unsettled weather pattern is expected to continue through
next Wednesday. This could bring additional chances for
thunderstorms, and a possibility for strong to severe storms along
with heavy rainfall to the area.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed. Please relay any
information about observed weather to the NWS while following all
local, state and CDC guidelines.

In the hours before

Special weather statement, May 28, 11:05 PM CDT, 3 hours 13 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1105 PM CDT Fri May 28 2021

TXZ078-290430-
Sutton TX-
1105 PM CDT Fri May 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SUTTON COUNTY UNTIL
1130 PM CDT...

At 1105 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sonora, moving southeast at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Sonora and The Intersection Of Ranch Road 2596 And Ranch Road 864.

LAT...LON 3055 10071 3070 10060 3061 10026 3040 10047
TIME...MOT...LOC 0405Z 304DEG 16KT 3059 10059
Special weather statement, May 29, 12:41 AM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1241 AM CDT Sat May 29 2021

TXZ076-290630-
Crockett TX-
1241 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CROCKETT COUNTY
UNTIL 130 AM CDT...

At 1241 AM CDT, Doppler radar was tracking a strong thunderstorm over
Upton County Airport, or over McCamey, moving southeast at 50 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Ft Lancaster, The Intersection Of I-10 And Highway 290 and I-10 Near
The Crockett-Pecos County Line.

LAT...LON 3108 10148 3081 10129 3064 10170 3065 10175
      3070 10181 3086 10185 3089 10189 3092 10187
      3099 10199 3098 10201 3100 10204 3100 10219
      3103 10220 3103 10228 3108 10237
TIME...MOT...LOC 0541Z 328DEG 42KT 3113 10222

Daniels
Special weather statement, May 29, 1:42 AM CDT, 36 minutes before
Special Weather Statement
National Weather Service San Angelo TX
142 AM CDT Sat May 29 2021

TXZ071-076-077-290730-
Irion TX-Schleicher TX-Crockett TX-
142 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SCHLEICHER...
NORTHEASTERN CROCKETT AND SOUTHERN IRION COUNTIES UNTIL 230 AM CDT...

At 142 AM CDT, Doppler radar was tracking a strong thunderstorm near
Barnhart, moving southeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Barnhart and Us-190 Near The Crockett-Sutton County Line.

LAT...LON 3107 10128 3115 10127 3122 10122 3123 10088
      3112 10069 3109 10069 3109 10063 3107 10060
      3082 10089
TIME...MOT...LOC 0642Z 293DEG 21KT 3109 10107

Daniels
Special weather statement, May 29, 1:55 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service San Angelo TX
155 AM CDT Sat May 29 2021

TXZ076-078-290745-
Crockett TX-Sutton TX-
155 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT AND
SOUTHWESTERN SUTTON COUNTIES UNTIL 245 AM CDT...

At 154 AM CDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Ozona, moving southeast at 50 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
The Intersection Of Ranch Road 2083 And Highway 405 and The
Intersection Of Highway 163 And Ranch Road 1973.

LAT...LON 3029 10176 3034 10171 3034 10166 3038 10170
      3039 10169 3042 10174 3044 10172 3047 10173
      3047 10169 3052 10168 3055 10165 3058 10166
      3067 10124 3029 10079
TIME...MOT...LOC 0654Z 310DEG 42KT 3057 10143

Daniels
Special weather statement, May 29, 1:56 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service San Angelo TX
156 AM CDT Sat May 29 2021

TXZ076-078-290745-
Crockett TX-Sutton TX-
156 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CROCKETT AND
SOUTHWESTERN SUTTON COUNTIES UNTIL 245 AM CDT...

At 155 AM CDT, Doppler radar was tracking a strong thunderstorm 16
miles southwest of Ozona, moving southeast at 50 mph.

Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
The Intersection Of Ranch Road 2083 And Highway 405 and The
Intersection Of Highway 163 And Ranch Road 1973.

LAT...LON 3029 10176 3034 10171 3034 10166 3038 10170
      3039 10169 3042 10174 3044 10172 3047 10173
      3047 10169 3052 10168 3055 10165 3058 10166
      3067 10124 3029 10079
TIME...MOT...LOC 0655Z 310DEG 42KT 3056 10142

Daniels
Special weather statement, May 29, 2:00 AM CDT, 18 minutes before
Special Weather Statement
National Weather Service San Angelo TX
200 AM CDT Sat May 29 2021

TXZ072-073-290730-
Tom Green TX-Concho TX-
200 AM CDT Sat May 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOM GREEN AND WEST
CENTRAL CONCHO COUNTIES UNTIL 230 AM CDT...

At 159 AM CDT, Doppler radar was tracking a strong thunderstorm over
O.c. Fisher Reservoir, moving southeast at 40 mph. Thunderstorms
will move into San Angelo and may produce gusty winds to near 50
mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
San Angelo, Mereta, Veribest, Wall, San Angelo State Park, O.c.
Fisher Reservoir, Vancourt, Lake Nasworthy, Harriet, Eola, Goodfellow
Air Force Base and Vick.

LAT...LON 3141 10063 3160 10049 3145 10000 3118 10017
TIME...MOT...LOC 0659Z 296DEG 33KT 3150 10047

Daniels

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 7:06 PM CDTSevere Thunderstorm WarningSJTKimble54 min
May 28, 7:15 PM CDTSpecial Weather StatementSJTCrockett45 min
May 28, 9:46 PM CDTSpecial Weather StatementSJTCrockett29 min
May 28, 11:05 PM CDTSpecial Weather StatementSJTSutton25 min
May 29, 12:26 AM CDTSevere Thunderstorm WarningSJTCoke, Irion, Sterling, Tom Green49 min
May 29, 12:41 AM CDTSpecial Weather StatementSJTCrockett49 min
May 29, 1:09 AM CDTSevere Thunderstorm WarningSJTCrockett66 min
May 29, 1:15 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Sterling, Tom Green60 min
May 29, 1:42 AM CDTSpecial Weather StatementSJTIrion48 min
May 29, 1:55 AM CDTSpecial Weather StatementSJTCrockett50 min
May 29, 1:56 AM CDTSpecial Weather StatementSJTCrockett49 min
May 29, 2:00 AM CDTSpecial Weather StatementSJTTom Green30 min
May 29, 2:46 AM CDTSpecial Weather StatementSJTConcho44 min
May 29, 2:58 AM CDTSevere Thunderstorm WarningSJTCrockett, Kimble, Schleicher, Sutton62 min
May 29, 3:07 AM CDTAreal Flood AdvisorySJTSutton113 min
May 29, 3:58 AM CDTSpecial Weather StatementSJTKimble47 min
May 29, 4:22 AM CDTAreal Flood AdvisorySJTKimble113 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.